Alert archive / Nevada / High Wind Warnings in 2011
High Wind Warning 14, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Dec 31, 2011, 5:22 AM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2011, 5:22 AM PST (13:22 UTC)
- Expired
- Dec 31, 2011, 9:15 AM PST
- In force
- 4 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
815 WWUS75 KLKN 311322 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 522 AM PST SAT DEC 31 2011 NVZ032-311800- /O.NEW.KLKN.HW.W.0014.111231T1322Z-111231T1800Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 522 AM PST SAT DEC 31 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE AND ADJACENT VALLEYS... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE AND ADJACENT VALLEYS...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. * WINDS: NORTHWEST 30 TO 40 MPH WITH GUSTS TO 65 MPH. * TIMING: STRONGEST WINDS WILL OCCUR FROM 5 AM TO 8 AM. * LOCATIONS INCLUDE: RUBY VALLEY...CLOVER VALLEY...HIGHWAY 93 SOUTH OF WELLS. * IMPACTS: THESE STRONG WINDS WILL MAKING DRIVING DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
347 WWUS75 KLKN 311715 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 915 AM PST SAT DEC 31 2011 NVZ032-311815- /O.CAN.KLKN.HW.W.0014.000000T0000Z-111231T1800Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 915 AM PST SAT DEC 31 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND WARNING. WINDS ACROSS THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE AND ADJACENT VALLEYS HAVE DECREASED TO BELOW HIGH WIND WARNING CRITERIA. WINDS WILL CONTINUE TO GUST TO 40 MPH BEFORE SUBSIDING LATER THIS MORNING AND AFTERNOON. AS A RESULT...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Dec 31, 2:41 AM PST, 2 hours 41 minutes earlier.
Area forecast discussion, Dec 31, 2:41 AM PST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 241 AM PST SAT DEC 31 2011 .SYNOPSIS...HIGH PRESSURE WILL BUILD BACK INTO THE REGION TODAY FOR DRY WEATHER THROUGH THE MIDDLE OF NEXT WEEK. A STORM SYSTEM MAY BRING SOME PRECIPITATION LATE NEXT WEEK. TEMPERATURES WILL BE MUCH COOLER TODAY AFTER THE PASSAGE OF THE COLD FRONT YESTERDAY. HOWEVER HIGH TEMPERATURES WILL BEGIN TO REBOUND STARING ON NEW YEARS DAY AND WILL BE MUCH ABOVE NORMAL AGAIN BY MONDAY. && .SHORT TERM...TODAY THROUGH MONDAY. WINDS HAVE SUBSIDED SUBSTANTIALLY ACROSS ELKO COUNTY EARLY THIS MORNING. STILL SOME GUSTS UP TO 35 MPH ACROSS THE EASTERN PART OF THE COUNTY BUT SPEEDS WILL CONTINUE TO DECREASE THE REST OF THE NIGHT. THEREFORE CANCELLED THE HIGH WIND WARNING A COUPLE OF HOURS EARLY. UPPER RIDGE WILL BEGIN TO BUILD OVER THE REGION TODAY REACHING ITS PEAK AMPLITUDE ON SUNDAY. THE RIDGE WILL FLATTEN ON MONDAY AS SHORT WAVE RIDES OVER THE TOP OF IT ACROSS THE PACIFIC NORTHWEST. THIS WILL BRING AN INCREASE IN HIGH CLOUDS TO THE NORTH. TEMP-WISE IT WILL BE MUCH COOLER TODAY IN THE WAKE OF THE COLD FRONTAL PASSAGE YESTERDAY WITH READINGS MOSTLY IN THE 40S. TEMPS WILL BEGIN TO REBOUND ON SUNDAY AND BY MONDAY WILL SEE HIGH TEMPS ONCE AGAIN IN THE 50S. .LONG TERM...MONDAY NIGHT THROUGH NEXT FRIDAY. HIGH PRESSURE OVER THE REGION THROUGH WEDNESDAY RESULTING IN DRY CONDITIONS ALONG WITH HIGH TEMPERATURES IN THE LOWER 50S TUESDAY...RISING INTO THE MID 50S WEDNESDAY IN MOST VALLEY LOCATIONS. FLOW ALOFT BECOMES SOUTHWESTERLY WEDNESDAY NIGHT INTO THURSDAY AS A TROUGH APPROACHES THE WEST COAST...WITH TEMPERATURES REMAINING WELL ABOVE NORMAL THURSDAY...UP INTO THE MID 50S. MODELS ARE IN PRETTY GOOD AGREEMENT THURSDAY NIGHT WITH THE TROUGH CENTERED OVER THE CWA...GENERATING LIGHT SNOW SHOWERS OVER THE HIGHER TERRAIN OF NORTHERN ELKO COUNTY. MUCH COOLER AIR OVER THE CWA NEXT FRIDAY WITH HIGHS DROPPING BACK DOWN INTO THE UPPER 30S ACROSS NORTHERN ZONES...AND INTO THE LOW 40S ACROSS CENTRAL NEVADA ZONES. && .AVIATION...VFR CONDITIONS AT ALL TERMINALS FOR THE NEXT 24 PLUS HOURS AS HIGH PRESSURE BUILDS INTO THE REGION...BRINGING WARM AND DRY WEATHER ALONG WITH RELATIVELY LIGHT WINDS. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 91/96/96
Hazardous weather outlook, Dec 30, 9:58 PM PST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 958 PM PST FRI DEC 30 2011 NVZ031>034-311200- NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- 958 PM PST FRI DEC 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...TONIGHT. A STRONG FRONT IS MOVING THROUGH NORTHEASTERN NEVADA AT THIS TIME. WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE BEING RECORDED AHEAD OF THE FRONT. AS THE FRONT MOVES THROUGH THE EASTERN HALF OF ELKO COUNTY DURING THE REMAINDER OF THIS EVENING AND INTO THE OVERNIGHT HOURS...EXPECT GUSTS ALONG THE FRONT TO INCREASE UP INTO THE 50 TO 60 MPH RANGE IN MANY AREAS...POSSIBLY REACHING NEAR 70 MPH IN HIGHER ELEVATION LOCATIONS AND ALONG THE EASTERN SLOPES OF MOUNTAIN RANGES. LATER TONIGHT AS THE FRONT REACHES THE WENDOVER AREA...WINDS ARE EXPECTED TO CHANNEL THROUGH THE CITY...POSSIBLY REACHING UP TO 60 OR 65 MPH RANGE FOR A HALF OUR OR SO UNTIL THE FRONT PUSHES EAST INTO UTAH. WINDS WILL SUBSIDE FROM WEST TO EAST ACROSS ELKO COUNTY INTO SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. ROOD
In the hours before
Local storm report, Dec 31, 4:55 AM PST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
455 AM PST SAT DEC 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM NON-TSTM WND GST 11 ESE KINGS RIVER VALL 41.65N 118.04W
12/30/2011 M65.00 MPH HUMBOLDT NV MESONET
DOUBLE H RAWS.
0700 PM NON-TSTM WND GST 6 S CLOVER VALLEY 40.76N 115.04W
12/30/2011 M67.00 MPH ELKO NV MESONET
WARM SPRINGS NDOT SITE.
0700 PM NON-TSTM WND GST 10 WSW GIBBS RANCH 41.52N 115.39W
12/30/2011 M61.00 MPH ELKO NV MESONET
STAG MOUNTAIN RAWS.
0700 PM TSTM WND GST 7 NW WEST WENDOVER 40.84N 114.21W
12/30/2011 M68.00 MPH ELKO NV MESONET
PILOT PEAK JUNCTION NDOT SITE.
0710 PM NON-TSTM WND GST 8 E JARBIDGE 41.88N 115.26W
12/30/2011 M63.00 MPH ELKO NV MESONET
POLE CREEK RAWS.
0715 PM NON-TSTM WND GST 15 N TUSCARORA 41.54N 116.22W
12/30/2011 M68.00 MPH ELKO NV MESONET
LONG HOLLOW RAWS.
0715 PM NON-TSTM WND GST 11 SSW CONTACT 41.62N 114.81W
12/30/2011 M60.00 MPH ELKO NV MESONET
O NEIL NDOT SITE.
0730 PM NON-TSTM WND GST 5 SW RUBY VALLEY 40.73N 115.25W
12/30/2011 M80.00 MPH ELKO NV MESONET
RUBY VALLEY RAWS.
0815 PM NON-TSTM WND GST 12 SW (ENV)WENDOVER ARP 40.59N 114.21W
12/30/2011 M58.00 MPH ELKO NV MESONET
SPRING GULCH RAWS.
0815 PM NON-TSTM WND GST 12 NNW CURRIE 40.44N 114.81W
12/30/2011 M58.00 MPH ELKO NV MESONET
SPRUCE MOUNTAIN RAWS.
0820 PM NON-TSTM WND GST 12 NNE WELLS 41.27N 114.83W
12/30/2011 M61.00 MPH ELKO NV MESONET
BISHOP FLAT NDOT SITE.
0835 PM NON-TSTM WND GST 1 WNW PEQUOP SUMMIT 41.08N 114.57W
12/30/2011 M67.00 MPH ELKO NV MESONET
PEQUOP SUMMIT NDOT SITE.
0900 PM NON-TSTM WND GST 2 S RUBY LAKE 40.17N 115.49W
12/30/2011 M63.00 MPH ELKO NV MESONET
RUBY LAKE RAWS.
&&
CECThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 6:15 PM PST | Wind Advisory | LKN | Humboldt | 4 hr |
| Dec 30, 8:08 PM PST | High Wind Warning | LKN | Elko, White Pine | 6 hr |
Nearby
High Wind Warnings in Nevada, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.